Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 8, 2021, 4:12 PM EDT for Chester County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 8, 2021, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS State College, PA
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 131 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS81 KCTP 082012
SPSCTP
Special Weather Statement
National Weather Service State College PA
412 PM EDT Tue Jun 8 2021
PAZ066-082045-
Lancaster PA-
412 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
445 PM EDT...
At 411 PM EDT, Doppler radar indicated a strong thunderstorm near
Honey Brook, moving east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
White Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4011 7593 4010 7594 4004 7594 3999 7597
4003 7603 4016 7590 4014 7587
TIME...MOT...LOC 2011Z 310DEG 11KT 4005 7596
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:52 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 8, 3:52 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service State College PA 352 PM EDT Tue Jun 8 2021 .SYNOPSIS... Very warm and muggy conditions will continue to fuel daily rounds of mainly afternoon and evening showers and thunderstorms through Thursday. Locally heavy rainfall is possible where some of the slow moving storms train or become anchored to terrain features. The rain could be heavy enough to create isolated flooding. Expect relief from the heat and humidity with relatively cooler to more seasonable temperatures forecast Friday into the weekend. The precipitation pattern will remain unsettled with a chance of showers and a few storms into early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Very active and stormy afternoon just east of our CWA and ahead of a mid-level short wave that was lifting NE across Central PA. The primary lift and llvl theta-e pooling for organized/heavier convection was confined earlier to the Poconos and Endless Mtns of NEPA, and more recently across the Lehigh Valley and Adjacent SERN PA. A distinct North/South Theta-E min in the 925-850 mb layer through Central PA - between the RT 219 and RT 15 corridors will likely keep convection at However, some backward/westward development of this convection is possible across our SE zones within the best gradient of sfc based CAPE/Theta-E - near the northwestern edge of the 2500+ J/KG values, through this evening. Locally heavy downpours are the main concern although the risk of isolated flooding remains very low. Weak winds aloft and 0-6km shear below 20kts indicates convection should be of the pulse variety, with little risk of severe weather (non- severe t-storms). The wettest (3-hr max) HREF members indicate the possibility of point amounts between 2-3 inches with the highest neighborhood probs of QPF>1" over the eastern 1/2 of the CWA. The odds of exceeding FFG remains low and the western part of the D1 WPC ERO has been adjusted back through our NE zones with the 15Z update. Afterward, expect another muggy night with light wind and min temps 10-15 deg F above normal. Patchy fog is expected after midnight, especially in locations that had rain today. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... PWs remain high and in the 1.5 to 2.0 inch range through midweek and the steering flow is still weak overall. While locally heavy downpours are probable, consensus guidance does not signal a coherent QPF pattern for Wednesday with low predictability in the placement of max rainfall. However, a mid/upper low and backdoor front dropping south from NY State should help to provide a enhanced focus and lift to support greater convective coverage as it tracks slowly through the OH Valley toward PA Thursday/Thursday night. WPC has the D2 MRGL ERO generally south of the MD line, but expanded the marginal risk area over much of the CWA and upgraded to SLGT for the SW quarter of the fcst area for the 19Z D3 ERO update. Localized heavy rainfall and isolated flooding will remain the primary hazards. MaxTs are fcst to peak on Wednesday before trending lower into late week. Thursday MaxT is currently about -3 to -6 degrees lower vs. Wed. Plenty of clouds and rounds of showers along with a shift in the wind to a northerly then easterly component supports aforementioned trend of lower highs. Backdoor cold front sinks south across CPA by 12Z Friday which allows some relatively cooler and drier air to spill into the northeast zones. This will set the stage for a noticeably cooler end to the week. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Ensemble plumes indicate many parts of the area will struggle to get out of the 60s Friday under thick overcast, cool easterly flow, and periods of rain. A stationary boundary to the south of the PA and west of the Alleghenies will bring the chance of convective showers and thunder. In NE PA, a back door cold front will cool down temps and could dry out the air slightly. Drier and seasonable conditions look likely Saturday, as the wave of low pressure exits the Mid Atlantic coast. Beyond that, model spread/forecast uncertainty increases. All guidance indicates an upper trough and a series of shortwaves swinging across the region late in the forecast period. Showers and storms are possible with each shortwave that moves through, but models differ on the timing and strength of the shortwaves and upper low. Due to uncertainty, showers and storms chances are forecasted to be low for the end of the period. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A mid level shortwave trough moving into Central and Eastern PA this afternoon will take most of the focus for organized SHRA/TSRA east of the region late today and tonight. Isolated to scattered showers and TSRA could produce very brief reductions through early tonight, then some MVFR in fog and low clouds is possible late tonight as wind will be light and moisture high. Isolated to scattered TSRA return again for Wednesday afternoon and evening, with localized reductions to MVFR or briefly lower. Outlook... Thu-Sat...Predominantly VFR, although numerous showers/storms may cause brief restrictions Thursday. && .CLIMATE... Bradford set a daily record high temperature of 85 degrees yesterday. This broke the old record of 84 degrees set in 1968. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Steinbugl LONG TERM...Fitzgerald/Wagner AVIATION...Lambert/Colbert/Gutierrez CLIMATE...Lambert
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1153 AM EDT Tue Jun 8 2021 PAZ004>006-010>012-017>019-045-091600- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Southern Clinton- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024>028-033>036-056-057-059-063>066-091600- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy downpours may result in isolated flooding on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-046-049>053-058-091600- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Schuylkill- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Slow moving showers and isolated thunderstorms will bring brief heavy downpours this afternoon and evening. Any training and longer duration of these heavy showers could bring enough rain to cause localized, minor flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 1:02 PM EDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service State College PA 102 PM EDT Tue Jun 8 2021 PAZ057-059-063-065-066-081800- Lancaster PA-York PA-Cumberland PA-Lebanon PA-Dauphin PA- 102 PM EDT Tue Jun 8 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF Northwestern LANCASTER...YORK... CUMBERLAND...LEBANON...AND DAUPHIN COUNTIES UNTIL 200 PM EDT... At 1259 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from Colonial Park to Siddonsburg. Movement was east at 15 mph. Torrential rain of up to one inch in just 30 minutes is expected. Brief Wind gusts up to 45 mph are also possible. Locations impacted include... Harrisburg, Lebanon, Lower Allen, Hershey, Colonial Park, Elizabethtown, Progress, Middletown, Camp Hill, Palmyra, New Cumberland, Linglestown, Steelton, Annville, Lemoyne, Hummelstown, Paxtonia, Rutherford, Skyline View and Lawnton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Minor flooding may develop. Do not drive into water covering the roadway. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near an area lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4036 7640 4005 7668 4011 7704 4036 7683 TIME...MOT...LOC 1659Z 277DEG 11KT 4030 7681 4016 7695 Lambert
Special weather statement, Jun 8, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT Tue Jun 8 2021
PAZ066-082045-
Lancaster PA-
412 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
445 PM EDT...
At 411 PM EDT, Doppler radar indicated a strong thunderstorm near
Honey Brook, moving east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
White Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4011 7593 4010 7594 4004 7594 3999 7597
4003 7603 4016 7590 4014 7587
TIME...MOT...LOC 2011Z 310DEG 11KT 4005 7596
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:09 AM EDT | Special Weather Statement | CTP | Sullivan | 51 min |
| Jun 8, 1:02 PM EDT | Special Weather Statement | CTP | Dauphin | 58 min |
| Jun 8, 4:46 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Jun 8, 5:02 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| Jun 8, 5:25 PM EDT | Special Weather Statement | CTP | Lancaster | 50 min |
| Jun 8, 6:09 PM EDT | Special Weather Statement | CTP | Lancaster | 66 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.